Alert archive / Kentucky / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this red flag warning at Apr 27, 2009, 10:55 AM EDT for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Apr 27, 2009, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 10:55 AM EDT (14:55 UTC)
- In effect from
- Apr 27, 2009, 11:00 AM EDT
- Expired
- Apr 27, 2009, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLMK 271455 RFWLMK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1055 AM EDT MON APR 27 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-272200- /O.NEW.KLMK.FW.W.0001.090427T1500Z-090427T2200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1055 AM EDT MON APR 27 2009 /955 AM CDT MON APR 27 2009/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING. GUSTY SOUTHERLY WINDS...LOW RELATIVE HUMIDITIES... AND HIGH TEMPERATURES IN THE MID 80S ARE EXPECTED THIS AFTERNOON. IN ADDITION FUEL MOISTURES ARE EXPECTED TO BE LOW. THE COMBINATION OF THESE WILL CONTRIBUTE TO MEET OR EXCEED CRITICAL FIRE WEATHER THRESHOLDS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ EES/13
1 follow-up statement
000 WWUS83 KLMK 272211 RFWLMK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 611 PM EDT MON APR 27 2009 ...THE RED FLAG WARING HAS EXPIRED... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-272315- /O.EXP.KLMK.FW.W.0001.000000T0000Z-090427T2200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 611 PM EDT MON APR 27 2009 /511 PM CDT MON APR 27 2009/ ...RED FLAG WARNING HAS EXPIRED... DIMINISHING WINDS AND INCREASING MOISTURE WILL BE NOTED THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this red flag warning went out at Apr 27, 7:00 AM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 27, 7:00 AM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 700 AM EDT MON APR 27 2009 .UPDATE FOR 12Z TAFS... SHORT TERM (TODAY AND TONIGHT)... THE AMPLIFIED EASTERN RIDGE/ROCKIES TROUGH PATTERN WILL DEAMPLIFY OVER THE NEXT SEVERAL DAYS AS A SERIES OF SHORTWAVES WILL EJECT FROM THIS WESTERN RIDGE AND KNOCK DOWN RIDGING ACROSS THE NORTHERN OHIO VALLEY. WATER VAPOR IMAGERY SUPPORTS THE MODEL INITIALIZATION OF A DISTURBANCE THAT IS NOW MOVING ACROSS THE CENTRAL PLAINS. THIS LEAD IMPULSE WILL RESULT IN LOW PRESSURE MOVING NORTHEAST ACROSS THE WESTERN GREAT LAKES THIS AFTERNOON. IN THE WAKE OF THIS SYSTEM...A LINGERING COLD FRONT WILL WEAKEN AS IT SLOWLY APPROACHES SOUTHERN INDIANA BY EARLY TUESDAY MORNING. BY 12Z TUESDAY...THIS BOUNDARY IS FORECAST TO LIE FROM CENTRAL INDIANA THROUGH SOUTHERN ILLINOIS INTO SOUTHEASTERN MISSOURI. TODAY WILL ONCE AGAIN STAY QUITE WARM WITH ONLY A FEW HIGH AND MID LEVEL CLOUDS. THE LOW LEVEL WIND FIELD HAS TIGHTENED SOMEWHAT FROM 24 HOURS AGO WITH 40KT WINDS CURRENTLY OBSERVED AT 2000FT VIA THE RADAR PROFILER. AFTER EARLY MORNING TEMPS DISTINCTLY WARMER THAN THOSE OF YESTERDAY...HIGHS TODAY WILL AGAIN REACH THE MID 80S. WINDS EARLY THIS AFTERNOON WILL STRENGTHEN TO 15 TO 20 MPH...WITH GUSTS UP TO 30 MPH...HIGHER THAN YESTERDAY. CONVECTION TO OUR WEST THIS EVENING WILL LIKELY BE WEAKENING AS IT ARRIVES OVER OUR SOUTHWESTERN INDIANA COUNTIES AFTER MIDNIGHT. LAPSE RATES WILL BE MARGINAL OVER OUR AREA...AS WARMISH MID-LEVEL TEMPERATURES ASSOCIATED WITH THE OUR PERSISTENT SOUTHEASTERN RIDGE WILL STILL BE IN PLACE. HOWEVER...PRECIPITABLE WATER VALUES WILL RISE SHARPLY AS WESTERN GULF MOISTURE FINALLY SAGS SOUTHEAST OVER THE OHIO RIVER. IN ADDITION...A DECENT LOW LEVEL JET WILL LIKELY ENABLE THIS CONVECTION TO CONTINUE EVEN AS IT MOVES INTO A MORE STABLE ENVIRONMENT. SO...FEEL THAT SCATTERED STORMS WILL BE LIKELY BY DAWN...OVER SOUTHWESTERN INDIANA AND WEST CENTRAL KENTUCKY. .LONG TERM (TUESDAY THROUGH SUNDAY)... TUESDAY-THURSDAY... ALTHOUGH LARGE-SCALE FEATURES/PATTERN FOR THIS TIME FRAME IS KNOWN...THE TIMING OF PRECIPITATION ACROSS OUR CWA REMAINS A DIFFICULT CHALLENGE. A SLOWING FRONTAL BOUNDARY WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS BEGINNING TUESDAY MORNING OVER MAINLY THE WRN CWA...AND THEN EVENTUALLY ALL OF THE CWA BY TUESDAY AFTERNOON/EVENING AS THE FRONT STALLS OUT HORIZONTALLY ACROSS THE AREA. WILL HAVE THE HIGHEST TEMPS OVER SERN CWA WHERE RAIN WILL MOVE INTO THESE AREAS LAST. INSTABILITY LOOKS TO WEAKEN AS THE FRONT APPROACHES...BUT FEEL A FEW STRONG STORMS COULD STILL FORM TUESDAY AFTERNOON. AS THE FRONT SLOWS TUESDAY NIGHT...WAVES RIDING ALONG IT WILL DETERMINE WHEN AND WHERE PRECIP WILL FALL. WITH THE FRONT SAGGING SOUTHWARD...PRECIP WILL LIKELY CONCENTRATE FURTHER SOUTH AS WE MOVE INTO WEDNESDAY...LEAVING OUR INDIANA COUNTIES POSSIBLY DRY FOR THE MOST PART ON WEDNESDAY. GFS LEAVES WED AND THURS WET ACROSS THE SRN CWA...SIMILAR TO THE GFS ENSEMBLES. WITH HIGH POPS IN MOS GUIDANCE...BUT NOT KNOWING EXACTLY WHERE THE FRONT WILL SET UP...HAVE LEFT BLANKET CHC POPS IN GRIDS TUES NIGHT-THRS NIGHT WITH THE BEST CHANCE OCCURRING TUESDAY INTO WED MORN AT THIS POINT. LEFT POPS IN FOR THRS NIGHT BUT WE MAY END UP BEING DRY THEN AS THE STALLED FRONT BECOMES THE NEXT SYSTEMS WARM FRONT AND PUSHES NORTH OF THE REGION. KEPT THE LOWER TEMPS IN FOR WED AND THRS AS A RESULT OF AT LEAST MOSTLY CLOUDY SKIES/POSSIBLE PRECIP. FRIDAY-SUNDAY... ON FRIDAY...THE NEXT SYSTEM WILL TRACK ACROSS THE GREAT LAKES AND DROP A COLD FRONT THROUGH THE AREA ON OAKS DAY/FRIDAY...THOUGH THE TIMING THIS FAR OUT LOOKS TO BE FRIDAY NIGHT INTO SATURDAY/DERBY DAY MORNING. EURO IS FASTER THAN THE GFS IN FRONTAL PASSAGE...BUT BOTH MODELS GENERALLY SHOW THE MAJORITY OF PRECIP ALONG THE FRONT EAST OF THE REGION EARLY SATURDAY MORNING...WITH SAT NIGHT-SUNDAY REMAINING DRY AS HIGH PRESSURE MOVES IN. WILL LOWER TEMPS FRIDAY OVER THE WEST WITH EXPECTED RAINFALL MOVING INTO THE CWA. IF THE AIR FRIDAY MORNING SOUTH OF THE WARM FRONT CAN BECOME UNSTABLE ENOUGH...THEN STRONG STORMS MAY FORM ALONG THE COLD FRONT FRIDAY NIGHT. HOWEVER IT IS TOO EARLY TO TELL JUST HOW THIS WILL PAN OUT. WILL KEEP MORE SEASONAL TEMPS FOR SAT-SUN AS PREVIOUS FORECASTER NOTED IN THEIR DISCUSSION: WENT WITH A DRY FCST SAT NIGHT AND SUN AS UPR LEVEL HEIGHTS INCREASE WITH THE APPROACH AND PASSAGE OF A WEAK RIDGE AS WELL AS SFC HIGH PRES. AS STATED ABOVE...MAX TEMPS FOR THE WEEKEND SHUD BE SEASONAL...I.E. AROUND 70. && .AVIATION (12Z TAFS)... VFR CONDITIONS AND CLEAR TO PARTLY CLOUDY SKIES WILL CONTINUE AT ALL TAF SITES THROUGH 04Z TUESDAY. RADAR WIND PROFILES AND ACAR SOUNDINGS STILL INDICATE WINDS UP TO 45KT AT 2000 FEET...WILL CONTINUE WITH LOW LEVEL WIND SHEAR AT ALL TAF SITES THROUGH 14Z. SOUTHWEST WINDS WILL PICK UP BY EARLY AFTERNOON AND WILL BECOME BREEZY AT 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. HIGH CLOUDS WILL THICKEN AND START TO LOWER AFTER 00Z AS INCREASING MOISTURE BEGINS TO MOVE TOWARDS KENTUCKY. SCATTERED CONVECTION INCLUDING A RISK OF THUNDER WILL FIRST BEGIN TO AFFECT THE SDF AIRPORT AFTER 06Z. BY 12Z...WIDESPREAD SHOWERS AND ISOLATED THUNDER IS LIKELY AT SDF AND BECOMING MORE PROBABLE AT BWG. CIGS WILL BE VFR ALMOST RIGHT UP TO THE VERY ARRIVAL OF THESE STORMS. WILL PUT VCTS IN TAFS AT BWG BETWEEN 06Z AND 12Z. && .LMK WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .IN...NONE. && WEATHER.GOV/LOUISVILLE SHORT TERM...JSD LONG TERM....AL AVIATION.....JSD
Hazardous weather outlook, Apr 27, 3:54 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 354 AM EDT MON APR 27 2009 KYZ033>043-045>049-053>057-062>067-070>078-081-082-280800- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 354 AM EDT MON APR 27 2009 /254 AM CDT MON APR 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE PERIODICALLY FROM EARLY TUESDAY THROUGH WEDNESDAY NIGHT AS THE COLD FRONTAL BOUNDARY STALLS OUT ACROSS THE AREA. THE THREAT OF ORGANIZED SEVERE WEATHER APPEARS LOW. HOWEVER...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN...GUSTY WINDS AND LIGHTNING. EVEN SOME MINOR FLOODING ISSUES MAY ARISE BY WEDNESDAY NIGHT. THE FRONTAL BOUNDARY WILL PUSH BACK TO THE NORTH ON THURSDAY AS A WARM FRONT WHILE A COLD FRONT APPROACHES AND PASSES THROUGH THE REGION FRIDAY EVENING. THUS...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGHOUT THIS TIME PERIOD. STRONG STORMS MAY BE POSSIBLE WITH THE COLD FRONT ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME INZ076>079-083-084-089>092-KYZ023>032-061-280800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-BUTLER KY- 354 AM EDT MON APR 27 2009 /254 AM CDT MON APR 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL BECOME LIKELY BY TUESDAY MORNING. BRIEF HEAVY RAIN...GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN THREATS WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE PERIODICALLY FROM EARLY TUESDAY THROUGH WEDNESDAY NIGHT AS THE COLD FRONTAL BOUNDARY STALLS OUT ACROSS THE AREA. THE THREAT OF ORGANIZED SEVERE WEATHER APPEARS LOW. HOWEVER...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN...GUSTY WINDS AND LIGHTNING. EVEN SOME MINOR FLOODING ISSUES MAY ARISE BY WEDNESDAY NIGHT. THE FRONTAL BOUNDARY WILL PUSH BACK TO THE NORTH ON THURSDAY AS A WARM FRONT WHILE A COLD FRONT APPROACHES AND PASSES THROUGH THE REGION FRIDAY EVENING. THUS...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGHOUT THIS TIME PERIOD. STRONG STORMS MAY BE POSSIBLE WITH THE COLD FRONT ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JSD
Nearby
Red Flag Warnings in Kentucky, 2009Red Flag Warnings in Indiana, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.